MAUDE Adverse Event Report: STRYKER ORTHOBIOLOGICS-MALVERN 5CC CARTRIDGE; POLYMETHYLMETHACRYLATE (PMMA) BONE CEMENT

STRYKER ORTHOBIOLOGICS-MALVERN 5CC CARTRIDGE; POLYMETHYLMETHACRYLATE (PMMA) BONE CEMENT
Catalog Number 2101-0005
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 02/11/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the implant cartridge was inserted into gun and the cartridge split and cracked when the tech was attempting to fill the cement cannula.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: visual inspection indicated cortoss cartridge fractured at the proximal end this likely indicates an excessive force was applied through the delivery gun during application.Storage and room temperature, time allow for cortoss to equilibrate to room temperature, time and technique used to dispense the cortoss and/or the force used during application could be contributing factors for the reported event.Conclusion: the likely root cause is multifactorial.
 
Event or Problem Description

Brand Name
5CC CARTRIDGE
Common Device Name
POLYMETHYLMETHACRYLATE (PMMA) BONE CEMENT
Manufacturer (Section D)
STRYKER ORTHOBIOLOGICS-MALVERN
45 great valley parkway
malvern PA 19355
MDR Report Key5483613
Report Number0002530131-2016-00005
Device Sequence Number332026
Product Code NDN
UDI-Device Identifier00808232000962
UDI-Public(01)00808232000962
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number2101-0005
Device Lot NumberA1502033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2016
Supplement Report FDA Received Date06/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1